Diovan And Triamterene/hctz

3 Replies Updated



Conversation Starter

TW Says:


Is it safe to take Diovan and Triamterene/hctz together? I just failed a flight physical partly because the ME said these two drugs shouldn't be taken together!! I've been taking them together for about two years as prescribed by my PCP. Really want to get completely off meds but presume I'll need to go slowly. Any advise? Thanks



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

It isn't that they shouldn't be taken together, but they can cause some problems, so your doctor must carefully consider the dosage and should be monitoring you regularly. Now, this information is only relevant to the medicine in general.

When it comes to specific criteria, such as that related to a flight physical, it may be a prohibited combination, due to the problems that can be caused by using them together.

The first is due the risk of Hyperkalemia, which would dangerously elevated levels of Potassium in your body. This can result in symptoms, which could cause you to pass out, have a seizure, heart attack or any of several other possibilities.

The second is the risk of hypotension, which would be severely low blood pressure, which could result in severe dizziness, or passing out.

As to getting off the medications, no you can't just stop taking them abruptly, because this could cause a rebound effect, resulting in severely elevated blood pressure and heart rate, putting you at risk of a stroke or heart attack.

And, whether or not you can stop them, will also depend on your blood pressure levels and cardiac function. If they are just maintaining your BP at normal levels, then it could start to elevate, again, if you stop taking them.

You will also not pass a flight physical, with hypertension.

https:/­/­www.medschat.com/­wiki/­Diovan/­

https:/­/­www.medschat.com/­wiki/­Triamterene/­

https:/­/­www.medschat.com/­wiki/­Hydrochlorothiazide/­

Are there any other questions?


REPLYSHAREREPORT
Was this helpful?     0     0  
2
toots Says:

doctor switched me from triamterene Hctz 37.5-25 to 10 mg lisinopril, and 20 mg lasiz, in 4 days I have gained 12 lbs and hands and feet swollen, will this wear off or do I call my dr?

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Jane Says:

The same thing happened to me when I was on lisinopril. I will never take that stuff again!

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Triamterene/HCTZ and Stenosis
Hello, I have stenosis of the left and right ICA. The left is 75% blocked and right 50% blocked. I possibly have Moyamoy... 1 reply
Triamterene Hctz 50/25,and Metoprolol-l 50 mg
I have been taking those two pills in the same dose for over two years now,is it safe to be on the water pill for such a... 1 reply
Sandoz Triamterene 37.5 Mg / Hctz 25mg Tabs
Is hydrochlorothiazide 25mg / triamterene 37.5mg tabs by Sandoz, greenish blue? ## Drug manufacturers can change the col... 29 replies
Triamterene-HCTZ 37.5/25mg and fluid retention
I have been prescribed this medication for inner ear treatment. My doctor told me to take a pill at about 8 o'clock ... 6 replies
Triamterene hctz 37.5 25mg and meclizine
I suffer from Meniere's disease. I took Triamterene for a week and both times when I took with Meclizine, I had eith... 3 replies
brand name for hctz25/triamterene37.5mg
water pill ## Dyazide is the brand name for the combination of triamterene and hydrochlorothiazide. To learn more click ... 1 reply
Triamterene Hctz 37 5 25 Mg TAB SANDOZ
Round green pill with these numbers on it 165 at the top and 99 at the bottom ## Hi juanita, The round green pill in des... 1 reply
TRIAMTERENEHCTZ
37.5 EVERY DAY HAD AN ALLERGIC REACTION TO THE SUN TODAY CAN YOU TELL ME ABOUT THE SIDE EFFECTS ## Triamterene with Hydo... 1 reply
triamterene hctz-going off the med
I have been taking triamterene/hctz for over 10 years. My doctor at the time put me on it for water retention. I recentl... 14 replies
Triamterene Hctz 37 5 25 Mg
I went to refill my prescription and for the first time in 12 years it is "not available". I have been switched ... 10 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 7 September 2016.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA